Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 90, NWS Baltimore/Washington

June 22, 2012Jefferson County, West Virginia; 4 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 22, 2012, 5:37 PM EDT for Jefferson County, West Virginia; 4 counties in Virginia. It was in force for 53 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2012, 5:37 PM EDT (21:37 UTC)
Expired
Jun 22, 2012, 6:30 PM EDT
In force
53 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties City of Winchester, VA, Clarke County, VA, Frederick County, VA, Loudoun County, VA, Jefferson County, WV

The radar

The Sterling radar (KLWX), 37 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:49 PM EDTTSTM WND DMG3 E Winchester, VABRANCHES AND SOME TREES 6-12 INCHES IN DIAMETER BLOWN DOWN BY STRONG THUNDERSTORM WINDS.
Jun 22, 5:51 PM EDTTSTM WND DMG3 W Mount Weather, VABRANCHES DOWN.
Jun 22, 6:13 PM EDTTSTM WND DMG1 Sw Round Hill, VALARGE BRANCHES DOWN
Jun 22, 6:14 PM EDTTSTM WND DMGRound Hill, VANUMEROUS BRANCHES DOWN.
Jun 22, 6:15 PM EDTTSTM WND DMG1 Ene Round Hill, VASEVERAL TREES SPLIT WITH 6-8 INCH BRANCHES BLOWN DOWN.
Jun 22, 6:15 PM EDTTSTM WND DMG3 Ese Hillsboro, VATREE DAMAGE NEAR ROUTE 9 ABOUT A HALF MILE EAST OF BERLIN TURNPIKE.
Jun 22, 6:16 PM EDTTSTM WND DMG1 Wsw Purcellville, VASEVERAL BRANCHES WERE DOWN.
Jun 22, 6:16 PM EDTHAIL 0.751 Sw Round Hill, VADIME SIZE HAIL
Jun 22, 6:17 PM EDTTSTM WND DMG1 Ssw Purcellville, VANUMEROUS BRANCHES DOWN.
Jun 22, 6:18 PM EDTTSTM WND DMGPurcellville, VASIX TO EIGHT INCH DIAMETER TREE DOWN OVER WASHINGTON AND OLD DOMINION BIKE TRAIL. NUMEROUS BRANCHES DOWN ALONG THE TRAIL.
Jun 22, 6:20 PM EDTHAIL 0.881 Ne Lincoln, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:12 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS51 KLWX 222137
SVRLWX
VAC043-069-107-840-WVC037-222230-
/O.NEW.KLWX.SV.W.0090.120622T2137Z-120622T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
537 PM EDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF WINCHESTER IN NORTHWEST VIRGINIA...
  EASTERN FREDERICK COUNTY IN NORTHWEST VIRGINIA...
  CLARKE COUNTY IN NORTHWEST VIRGINIA...
  SOUTHERN JEFFERSON COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
  NORTHWESTERN LOUDOUN COUNTY IN NORTHERN VIRGINIA...

* UNTIL 630 PM EDT

* AT 537 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF CHARLES TOWN TO GREENWOOD...AND
  WERE MOVING EAST AT 15 MPH. THIS LINE OF STORMS IS CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RANSON...
  CHARLES TOWN...
  BERRYVILLE...
  NEERSVILLE...
  BLUEMONT...
  PURCELLVILLE...
  ROUND HILL...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3925 7754 3900 7782 3913 7828 3932 7793
TIME...MOT...LOC 2138Z 292DEG 13KT 3924 7794 3914 7810

$$

KONARIK
2 follow-up statements
978 
WWUS51 KLWX 222159
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
559 PM EDT FRI JUN 22 2012

VAC069-840-222209-
/O.CAN.KLWX.SV.W.0090.000000T0000Z-120622T2230Z/
CITY OF WINCHESTER VA-FREDERICK VA-
559 PM EDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR THE CITY OF
WINCHESTER...AND FREDERICK COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3925 7754 3900 7782 3908 7808 3928 7800
      3932 7793
TIME...MOT...LOC 2159Z 292DEG 13KT 3921 7785 3907 7800

$$

VAC043-107-WVC037-222230-
/O.CON.KLWX.SV.W.0090.000000T0000Z-120622T2230Z/
CLARKE VA-JEFFERSON WV-LOUDOUN VA-
559 PM EDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LOUDOUN...JEFFERSON AND CLARKE COUNTIES...

AT 558 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF CHARLES TOWN TO 6 MILES SOUTH OF
BERRYVILLE...AND WERE MOVING EAST AT 15 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  NEERSVILLE...
  BLUEMONT...
  HILLSBORO...
  ROUND HILL...
  PURCELLVILLE...
  LINCOLN...
  WATERFORD...
  TAYLORSTOWN...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3925 7754 3900 7782 3908 7808 3928 7800
      3932 7793
TIME...MOT...LOC 2159Z 292DEG 13KT 3921 7785 3907 7800

$$

KONARIK
049 
WWUS51 KLWX 222221
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
621 PM EDT FRI JUN 22 2012

VAC043-WVC037-222231-
/O.CAN.KLWX.SV.W.0090.000000T0000Z-120622T2230Z/
CLARKE VA-JEFFERSON WV-
621 PM EDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR JEFFERSON AND
CLARKE COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3927 7773 3927 7765 3925 7754 3900 7782
      3902 7790
TIME...MOT...LOC 2221Z 062DEG 18KT 3918 7777 3904 7792

$$

VAC107-222230-
/O.CON.KLWX.SV.W.0090.000000T0000Z-120622T2230Z/
LOUDOUN VA-
621 PM EDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LOUDOUN COUNTY...

AT 620 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM ROUND HILL TO 6 MILES SOUTHWEST OF BLUEMONT...AND WERE
MOVING SOUTHWEST AT 20 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3927 7773 3927 7765 3925 7754 3900 7782
      3902 7790
TIME...MOT...LOC 2221Z 062DEG 18KT 3918 7777 3904 7792

$$

KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:51 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 22, 2:51 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
251 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT.
HIGH PRESSURE AT THE SURFACE WILL BUILD OVERHEAD FOR THE WEEKEND.
ANOTHER COLD FRONT WILL PASS THROUGH THE AREA MONDAY. AN UPPER LEVEL
TROUGH MAY SET UP ACROSS THE MID-ATLANTIC DURING THE MIDDLE OF NEXT
WEEK.
&&

.NEAR TERM /THROUGH SATURDAY/...
COLD FRONT CURRENTLY STRETCHES FROM NEW ENGLAND TO THE WESTERN MID
ATLANTIC BACK THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. A LEE
TROUGH IS SITUATED ACROSS THE EASTERN CWFA.

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE COLD
FRONT...AND ALONG THE LEE TROUGH THIS AFTERNOON. 16Z SPECIAL
SOUNDING STILL SHOWS A VERY PRONOUNCED INVERTED V STRUCTURE. WEAK
CAP AROUND 925MB SHOULD CONTINUE TO MIX OUT WITH THE COVERAGE OF
STORMS INCREASING ACROSS THE METRO AREAS THROUGH THE EVENING. HIGH
CAPE/LOW SHEAR DAY...WITH WET MICROBURTS BEING THE MAIN SEVERE
WEATHER THREAT. HOWEVER...LAPSE RATES ARE A LITTLE STEEPER THAN WHAT
MODELS FORECAST AND A FEW SEVERE HAIL REPORTS ARE POSSIBLE. LOCALLY
HEAVY RAINFALL IS ALSO LIKELY. SEVERE THUNDERSTORM WATCH RUNS
THROUGH 9 PM FOR EAST OF THE BLUE RIDGE.

DO THINK STORMS WILL FILL IN EAST OF THE BLUE RIDGE THIS AFTERNOON
ALONG THE LEE TROUGH. COLD FRONT WILL CONTINUE TO ADVANCE EASTWARD
THROUGH THE LATE AFTERNOON AND REACH THE METRO AREAS BY EARLY THE
EVENING. IF CURRENT STORMS EXHAUST THE INSTABILITY EAST OF THE BLUE
RIDGE...PRECIP ASSOCIATED WITH THE ACTUAL FROPA MAY STRATIFORM OUT
WHEN IT REACHES THE METRO AREAS WITH DIMINISHED THUNDERSTORM
COVERAGE/STRENGTH.

COLD FRONT WILL SLOWLY MOVE OFFSHORE THROUGH EARLY SATURDAY MORNING
WITH SHOWERS POSSIBLY LINGERING EAST OF THE INTERSTATE 95 CORRIDOR
OVERNIGHT.

HIGH PRESSURE BUILDS IN FROM THE WEST DURING THE DAY ON SATURDAY.
SLIGHTLY COOLER TEMPS ARE LIKELY TOMORROW...WITH VALUES NEAR
NORMAL UNDER MOSTLY SUNNY SKIES.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE REGION SATURDAY EVENING
AND INTO SUNDAY.  RETURN FLOW WILL CONTINUE AS WELL AND WARMER AND
MORE HUMID CONDITIONS EXPECTED.  EAST OF THE APPALACHIANS A LEE
TROUGH IS EXPECTED TO FORM AND CAUSE AN AREA OF SHOWER AND
THUNDERSTORM TO DEVELOP SUNDAY AFTERNOON.  TROUGH OVER THE GREAT
LAKES IS EXPECTED TO MOVE EASTWARD AND TO THE NORTH SUNDAY NIGHT AND
INTO MONDAY.  A COLD FRONT ASSOCIATED WITH THIS TROUGH IS EXPECTED
TO MOVE THROUGH THE OUTLOOK AREA MONDAY AFTERNOON.  HIGH TEMPS MAY
BE REACHED EARLY ON MONDAY AS NORTHWEST WINDS PUSH THROUGH AFTER
FROPA AND CAUSE TEMPS TO DROP MONDAY AFTERNOON.  SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AS FROPA MOVES THROUGH REGION.  BEST
CHANCE FOR THUNDERSTORMS DUE TO HIGHER INSTABILITY AND SURFACE
HEATING WILL BE OUR SOUTHERN ZONES.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PRESSURE SURGE BEHIND FROPA MONDAY AFTERNOON WILL CAUSE BREEZY
NORTHWEST WINDS IN THE EVENING.  MODELS SHOW UPPER LEVEL TROUGH AND
FROPA WILL KEEP A TROPICAL STORM OFF THE SC COAST AND AWAY FROM THE
OUTLOOK AREA.  SFC HIGH PRESSURE FROM THE WEST WILL MOVE CLOSER TO
THE REGION INTO THE MIDDLE PORTION OF THE WEEK.  NORTHERLY WINDS
WILL KEEP OUR TEMPS BELOW CLIMO AND AS UPPER TROUGH MOVES NORTH OF
THE AREA CLOUDS AND SHOWERS WILL BE POSSIBLE.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT APPROACHING THE APPALACHIANS...WITH A LEE TROUGH EAST OF
THE INTERSTATE 95 CORRIDOR. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS THE REGION THIS AFTERNOON AND WILL CONTINUE THROUGH
THE EARLY EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.

THUNDERSTORM CONVERGE SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF
HEATING/INSTABILITY...HOWEVER SHOWERS MAY LINGER EAST OF THE
INTERSTATE 95 CORRIDOR THROUGH EARLY SATURDAY MORNING UNTIL THE COLD
FRONT MOVES OFFSHORE. NO RESTRICTIONS TO CIGS/VSBY ANTICIPATED
DURING THE DAY ON SATURDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH
MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY.  A COLD FRONT WILL
MOVE INTO THE REGION MONDAY AND NORTHWEST FLOW WITH GUSTS AROUND 20
KNOTS ARE POSSIBLE BEHIND FROPA.  HIGH PRESSURE MOVES INTO THE AREA
FOR THE MIDDLE PORTION OF NEXT WEEK.
&&

.MARINE...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE MID
ATLANTIC. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...AND
SPECIAL MARINE WARNINGS ARE LIKELY WITH THIS ACTIVITY. THUNDERSTORMS
SHOULD DECREASE IN STRENGTH/COVERAGE WITH SUNSET. THE COLD FRONT
WILL MOVE OFFSHORE BY EARLY SATURDAY MORNING...WITH HIGH PRESSURE
BUILDING OVERHEAD FOR THE AFTERNOON.

SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH
MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY.  SCA IS POSSIBLE
SUNDAY EVENING.  A COLD FRONT WILL MOVE INTO THE REGION MONDAY AND
NORTHWEST FLOW WITH GUSTS AROUND 20 KNOTS ARE POSSIBLE BEHIND
FROPA.  HIGH PRESSURE MOVES INTO THE AREA FOR THE MIDDLE PORTION OF
NEXT WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

LISTEMAA/SHEFFIELD
Hazardous weather outlook, Jun 22, 4:16 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
416 PM EDT FRI JUN 22 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
231000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
416 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THE
OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY NIGHT FOR A PORTION OF
THE WATERS.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-231000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
416 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR MUCH OF
THE OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

KRAMAR

In the hours before

Special weather statement, Jun 22, 5:06 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 PM EDT FRI JUN 22 2012

VAZ025-026-222145-
ROCKINGHAM VA-AUGUSTA VA-
506 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT ROCKINGHAM AND AUGUSTA COUNTIES...

AT 506 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOSCOW...
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE BRIDGEWATER...STAUNTON...GROTTOES AND
CRIMORA.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3841 7858 3800 7892 3820 7930 3842 7915
TIME...MOT...LOC 2106Z 290DEG 21KT 3831 7908

KONARIK
Special weather statement, Jun 22, 5:16 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
516 PM EDT FRI JUN 22 2012

MDZ004-005-222200-
FREDERICK MD-CARROLL MD-
516 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT FREDERICK AND CARROLL COUNTIES...

AT 516 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
GRACEHAM...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE TANEYTOWN AND WESTMINSTER.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE PASSED.

&&

LAT...LON 3970 7692 3939 7697 3946 7745 3969 7737
TIME...MOT...LOC 2116Z 277DEG 16KT 3958 7736

KONARIK
Special weather statement, Jun 22, 5:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
517 PM EDT FRI JUN 22 2012

MDZ005>007-222200-
HARFORD MD-CARROLL MD-NORTHERN BALTIMORE MD-
517 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS TO AFFECT HARFORD...CARROLL AND NORTHERN
BALTIMORE COUNTIES...

AT 518 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF MARYLAND LINE TO 3 MILES EAST OF
LINEBORO...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE JARRETTSVILLE.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3972 7622 3968 7620 3950 7661 3972 7694
      3972 7662 3973 7661
TIME...MOT...LOC 2118Z 285DEG 15KT 3972 7659 3973 7677

KONARIK
Local storm report, Jun 22, 5:27 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
527 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     1 E FALLING WATERS      39.56N  77.87W
06/22/2012                   WASHINGTON         MD   PUBLIC

            LARGE LIMBS TOOK DOWN POWER LINES AND TRANSFORMER ON
            FALLING WATERS ROAD.

&&

EVENT NUMBER LWX1200358

LEE
Special weather statement, Jun 22, 5:28 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
528 PM EDT FRI JUN 22 2012

MDZ003-VAZ027-028-030-031-WVZ052-053-222215-
WASHINGTON MD-SHENANDOAH VA-WARREN VA-CLARKE VA-JEFFERSON WV-
BERKELEY WV-FREDERICK VA-
528 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...SHENANDOAH...WARREN...
CLARKE...JEFFERSON...BERKELEY AND FREDERICK COUNTIES...

AT 529 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF BERKELEY TO RIDGEWAY TO MIDDLETOWN...
MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE GREENWOOD...SHEPHERDSTOWN...FRONT ROYAL...
BOONSBORO...BERRYVILLE...RANSON AND CHARLES TOWN.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE PASSED.

&&

LAT...LON 3953 7762 3919 7782 3886 7816 3898 7842
      3934 7818 3960 7785
TIME...MOT...LOC 2129Z 296DEG 18KT 3949 7782 3930 7807
          3902 7826

KONARIK
Local storm report, Jun 22, 5:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
535 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     1 ENE FALLING WATERS    39.56N  77.88W
06/22/2012                   BERKELEY           WV   BROADCAST MEDIA

            NUMEROUS TREES DOWN INCLUDING ONE THAT HAD A TRUNK 4
            FEET IN DIAMETER.

&&

EVENT NUMBER LWX1200359

LEE

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:46 PM EDTSpecial Weather StatementLWXPendleton29 min
Jun 22, 2:33 PM EDTSpecial Weather StatementLWXMineral42 min
Jun 22, 3:10 PM EDTSpecial Weather StatementLWXMineral50 min
Jun 22, 3:54 PM EDTSpecial Weather StatementLWXGrant51 min
Jun 22, 3:55 PM EDTSpecial Weather StatementLWXMorgan50 min
Jun 22, 4:08 PM EDTSevere Thunderstorm WarningLWXBerkeley, Jefferson52 min
Jun 22, 4:12 PM EDTSpecial Weather StatementLWXHardy48 min
Jun 22, 4:48 PM EDTSevere Thunderstorm WarningLWXBerkeley, Morgan42 min
Jun 22, 4:53 PM EDTSpecial Weather StatementLWXJefferson52 min
Jun 22, 4:58 PM EDTSpecial Weather StatementLWXHardy47 min
Jun 22, 5:28 PM EDTSpecial Weather StatementLWXBerkeley, Jefferson47 min
Jun 22, 6:10 PM EDTSevere Thunderstorm WarningLWXJefferson50 min
Jun 22, 1:46 PM EDTSpecial Weather StatementLWXNelson44 min
Jun 22, 1:51 PM EDTSpecial Weather StatementLWXOrange39 min
Jun 22, 1:53 PM EDTSpecial Marine WarningLWX97 min
Jun 22, 1:55 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson50 min
Jun 22, 2:30 PM EDTSpecial Weather StatementLWXOrange, Spotsylvania45 min
Jun 22, 3:12 PM EDTSpecial Weather StatementLWXSpotsylvania, Stafford, City of Fredericksburg48 min
Jun 22, 3:23 PM EDTSpecial Weather StatementLWXKing George52 min
Jun 22, 3:30 PM EDTSevere Thunderstorm WarningLWXKing George, Spotsylvania, Stafford45 min
Jun 22, 3:44 PM EDTSpecial Marine WarningLWX91 min
Jun 22, 3:48 PM EDTSevere Thunderstorm WarningLWXKing George, Spotsylvania, Stafford, City of Fredericksburg42 min
Jun 22, 4:11 PM EDTSpecial Weather StatementLWXKing George49 min
Jun 22, 4:32 PM EDTSpecial Marine WarningLWX88 min
Jun 22, 4:40 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Shenandoah, Warren, City of Winchester50 min
Jun 22, 5:01 PM EDTSpecial Weather StatementLWXPage, Shenandoah44 min
Jun 22, 5:06 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton, City of Waynesboro39 min
Jun 22, 5:25 PM EDTSpecial Marine WarningLWX95 min
Jun 22, 5:48 PM EDTSpecial Weather StatementLWXCity of Harrisonburg42 min
Jun 22, 6:28 PM EDTSpecial Weather StatementLWXAlbemarle, City of Charlottesville, City of Waynesboro47 min
Jun 22, 6:33 PM EDTSpecial Marine WarningLWX87 min
Jun 22, 6:36 PM EDTSpecial Marine WarningLWX84 min
Jun 22, 6:45 PM EDTSpecial Weather StatementLWXArlington, Fairfax, Fauquier, Prince William, City of Fairfax, City of Falls Church and 2 more45 min
Jun 22, 6:48 PM EDTSpecial Marine WarningLWX87 min
Jun 22, 6:52 PM EDTSpecial Marine WarningLWX61 min
Jun 22, 6:57 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun, City of Fairfax48 min
Jun 22, 7:03 PM EDTSevere Thunderstorm WarningLWXAlbemarle, City of Charlottesville42 min
Jun 22, 7:19 PM EDTSpecial Weather StatementLWXMadison41 min
Jun 22, 7:24 PM EDTSevere Thunderstorm WarningLWXCulpeper, Greene, Madison, Page, Rappahannock, Rockingham51 min
Jun 22, 7:32 PM EDTSpecial Weather StatementLWXPrince William, Stafford43 min
Jun 22, 7:49 PM EDTSpecial Marine WarningLWX28 min
Jun 22, 7:58 PM EDTSpecial Marine WarningLWX92 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.